Alert archive / Nebraska / Winter Weather Advisories in 2012
Winter Weather Advisory 13, NWS North Platte, NE
NWS North Platte, NE issued this winter weather advisory at Dec 24, 2012, 11:44 AM MST for Deuel County, Garden County, Sheridan County, Nebraska. It took effect at Dec 24, 2012, 9:00 PM MST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2012, 11:44 AM MST (18:44 UTC)
- In effect from
- Dec 24, 2012, 9:00 PM MST
- Expired
- Dec 25, 2012, 9:47 AM MST
- In force
- 13 hr
- Issued by
- NWS North Platte, NE
Counties Deuel County, NE, Garden County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 150 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
306 WWUS43 KLBF 241844 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1244 PM CST MON DEC 24 2012 ...WINTER WEATHER CONDITIONS INCLUDING ACCUMULATING SNOW AND BITTERLY COLD TEMPERATURES EXPECTED TONIGHT AND TUESDAY... .A WINTER STORM IS EXPECTED TO CROSS THE CENTRAL PLAINS LATE TONIGHT AND TOMORROW AND WILL GENERATE WIDESPREAD ACCUMULATING SNOW. IN ADDITION TO SNOWFALL...BITTERLY COLD TEMPERATURES WITH WIND CHILLS POSSIBLY AS COLD AS MINUS 15 FAHRENHEIT ARE EXPECTED. NEZ004-022-056-251000- /O.NEW.KLBF.WW.Y.0013.121225T0400Z-121225T1900Z/ SHERIDAN-GARDEN-DEUEL- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... CHAPPELL...BIG SPRINGS 1144 AM MST MON DEC 24 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON MST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BITTERLY COLD WIND CHILL TEMPERATURES...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON MST TUESDAY. * TIMING...SNOW WILL BEGIN LATE MONDAY NIGHT...POSSIBLY CONTINUING INTO TUESDAY AFTERNOON. * SNOW ACCUMULATIONS...2 TO 4 INCHES OF SNOW ACCUMULATION IS EXPECTED WITH LOCALIZED AREAS OF FIVE INCHES OR GREATER. * WIND...NORTHEAST WINDS OF 10 TO 15 MPH...CREATING WIND CHILLS AS LOW AS MINUS 15 FAHRENHEIT. * IMPACTS...TRAVEL MAY BECOME DIFFICULT OVERNIGHT TUESDAY THROUGH THE DAY ON WEDNESDAY. HOLIDAY TRAVELERS NEED TO EXERCISE CAUTION...AS ICY ROADS WILL BE POSSIBLE. IN ADDITION...FROST BITE AND HYPOTHERMIA WILL BE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN TO COVER EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ JACOBS
3 follow-up statements
453 WWUS43 KLBF 250029 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 629 PM CST MON DEC 24 2012 ...WINTER WEATHER CONDITIONS INCLUDING ACCUMULATING SNOW AND BITTERLY COLD TEMPERATURES EXPECTED TONIGHT AND TUESDAY... .A WINTER STORM IS EXPECTED TO CROSS THE CENTRAL PLAINS LATE TONIGHT AND TOMORROW AND WILL GENERATE WIDESPREAD ACCUMULATING SNOW. IN ADDITION TO SNOWFALL...BITTERLY COLD TEMPERATURES WITH WIND CHILLS POSSIBLY AS COLD AS MINUS 15 FAHRENHEIT ARE EXPECTED. NEZ004-022-056-251000- /O.CON.KLBF.WW.Y.0013.121225T0400Z-121225T1900Z/ SHERIDAN-GARDEN-DEUEL- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... CHAPPELL...BIG SPRINGS 529 PM MST MON DEC 24 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON MST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON MST TUESDAY. * TIMING...SNOW WILL BEGIN LATE THIS EVENING AND SPREAD FROM NORTH TO SOUTH...POSSIBLY CONTINUING INTO TUESDAY AFTERNOON SOUTH. * SNOW ACCUMULATIONS...2 TO 4 INCHES OF SNOW ACCUMULATION IS EXPECTED WITH LOCALIZED AREAS OF FIVE INCHES OR GREATER. * WIND...NORTHEAST WINDS OF 10 TO 15 MPH WILL PRODUCE WIND CHILL VALUES AS LOW AS 15 BELOW ZERO. * IMPACTS...ROADS WILL BECOME SNOW COVERED. TRAVEL MAY BECOME DIFFICULT OVERNIGHT AND TUESDAY. HOLIDAY TRAVELERS NEED TO EXERCISE CAUTION...AS ICY ROADS WILL BE POSSIBLE. IN ADDITION...FROST BITE AND HYPOTHERMIA WILL BE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN TO COVER EXPOSED SKIN. CARRY A WINTER WEATHER SURVIVAL KIT IN YOUR CAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
109 WWUS43 KLBF 250853 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 AM CST TUE DEC 25 2012 ...WINTER WEATHER CONDITIONS EXPECTED THIS MORNING... NEZ004-022-056-251900- /O.CON.KLBF.WW.Y.0013.000000T0000Z-121225T1900Z/ SHERIDAN-GARDEN-DEUEL- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... CHAPPELL...BIG SPRINGS 153 AM MST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. * TIMING...LIGHT SNOW WILL END BY THIS AFTERNOON. * SNOW ACCUMULATIONS...ANOTHER INCH OF SNOW COULD FALL THIS MORNING...WITH TOTAL ACCUMULATIONS OF 1 TO 3 INCHES. * WIND...NORTHEAST WINDS OF 10 TO 15 MPH WILL PRODUCE WIND CHILL VALUES AS LOW AS 15 BELOW ZERO. * IMPACTS...ROADS ARE SNOW COVERED...AND HOLIDAY TRAVELERS SHOULD EXERCISE CAUTION AS PACKED SNOW ON ROADS COULD MAKE FOR SOME ICY SPOTS. IN ADDITION...FROST BITE AND HYPOTHERMIA WILL BE POSSIBLE IF PRECAUTIONS ARE NOT TAKEN TO COVER EXPOSED SKIN. CARRY A WINTER WEATHER SURVIVAL KIT IN YOUR CAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TAYLOR
280 WWUS43 KLBF 251647 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1047 AM CST TUE DEC 25 2012 ...SNOWFALL HAS DECREASED IN INTENSITY ACROSS WESTERN NEBRASKA.. .SNOWFALL RATES HAVE DECREASED SIGNIFICANTLY THIS MORNING ACROSS WESTERN NEBRASKA....THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. LIGHT SNOW AND FLURRIES WILL CONTINUE TO BE POSSIBLE THROUGH MID AFTERNOON...HOWEVER NOTICEABLE ACCUMULATIONS ARE NOT EXPECTED. NEZ004-022-056-251800- /O.CAN.KLBF.WW.Y.0013.000000T0000Z-121225T1900Z/ SHERIDAN-GARDEN-DEUEL- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... CHAPPELL...BIG SPRINGS 947 AM MST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOWFALL RATES HAVE DECREASED SIGNIFICANTLY LATE THIS MORNING ACROSS WESTERN NEBRASKA...THE WINTER WEATHER ADVISORY IS NO LONGER WARRANTED. LIGHT SNOW AND FLURRIES WILL REMAIN POSSIBLE THROUGH MID AFTERNOON. $$ JACOBS
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter weather advisory went out at Dec 24, 10:12 AM MST, 1 hour 32 minutes earlier.
Area forecast discussion, Dec 24, 10:12 AM MST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1112 AM CST MON DEC 24 2012 .AVIATION... LIGHT SNOW WILL SPREAD EAST ACROSS THE PANHANDLE AND PORTIONS OF THE NEBRASKA SAND HILLS LATER TODAY AND TONIGHT. NEAR TERM MODEL SOLUTIONS ARE IN GOOD AGREEMENT...THUS WITH HIGH CONFIDENCE...WILL CARRY -SN IN THE TAF FORECAST FROM 06-18Z AT KLBF AND 03Z-12Z AT KVTN. SNOW EFFICIENCY RATES ARE NOT TOO IMPRESSIVE GIVEN SOMEWHAT MEAGER OMEGA IN THE DENDRITIC GROWTH ZONES...SO NOT EXPECTING TOO MUCH IN THE WAY OF FLIGHT DISRUPTIONS. AS OF NOW...MVFR FLIGHT RULES SHOULD PREVAIL ONCE SNOW COMMENCES...WITH ONLY LOCALIZED IFR CONDITIONS OF 1SM VISIBILITY. THE GREATEST THREAT OF IFR WILL OCCUR ACROSS WESTERN AND SOUTHWEST NEBRASKA TERMINALS...SUCH AS KIML AND KOGA. && PREV DISCUSSION... /ISSUED 339 AM CST MON DEC 24 2012/ DISCUSSION...ARCTIC COLD FRONT WILL STALL TODAY FROM CENTRAL KANSAS NORTHWEST ALONG THE FRONT RANGE OF THE ROCKIES. LOW LEVEL STRATUS CLOUDS WILL FILL IN TO THE NORTH OF THE FRONT...WITH SKIES BECOMING CLOUDY ACROSS ALL OF THE AREA BY AFTERNOON TODAY. AT THE SURFACE...A RIDGE OF HIGH PRESSURE WILL NOSE SOUTH INTO EASTERN NEBRASKA...WITH EASTERLY UPSLOPE FLOW ON THE WESTERN SIDE OF THE RIDGE HELPING TO KEEP THE STRATUS LOCKED IN ACROSS OUR AREA. HIGH TEMPERATURES TODAY WILL RANGE FROM THE LOWER TEENS ACROSS FAR EASTERN PORTIONS OF NORTH CENTRAL NEBRASKA AROUND ONEILL...TO UPPER 20S ACROSS FAR WESTERN AND SOUTHWEST NEBRASKA. AS A WEATHER DISTURBANCE APPROACHES FROM THE WEST THIS AFTERNOON...SNOW CHANCES WILL BEGIN TO INCREASE ACROSS NORTHWEST INTO NORTH CENTRAL NEBRASKA. THE LAST FEW RUNS OF THE NAM MODEL HAVE INDICATED A MID LEVEL WARM FRONT DEVELOPING IN ADVANCE OF THIS SYSTEM ACROSS WESTERN SD INTO NORTHERN NEB THIS AFTERNOON. FRONTOGENESIS COMBINING WITH WEAK LIFT IN THE VICINITY OF THIS FRONT SHOULD RESULT IN A BAND OF SNOW...AND WILL BE INCREASING SNOW CHANCES AND ACCUMULATIONS FROM AROUND VALENTINE WESTWARD LATE THIS AFTERNOON THROUGH TONIGHT. FARTHER TO THE SOUTH...AS THE 700 MB FLOW BACKS SOUTHEAST TONIGHT...BOTH THE NAM AND GFS ARE INDICATING SOME MID LEVEL DRY AIR ROTATING NORTH INTO THE AREA FROM KS. THIS LOOKS MOST PREVALENT FROM AROUND NORTH PLATTE AND POINTS SOUTH AND EAST. WITH THIS TREND SHOWING UP IN NEARLY ALL OPERATIONAL MODELS...AND THE SREF ENSEMBLE SUITE AS WELL...WILL DECREASE SNOW CHANCES AND AMOUNTS A LITTLE IN THIS AREA. THE SOUNDING AT NORTH PLATTE DOESN/T MOISTEN UNTIL AROUND 3 AM CHRISTMAS MORNING...SO WILL DELAY THE HIGHER CHANCE POPS TILL AFTER MIDNIGHT ACROSS THE SOUTHEAST PART OF THE FORECAST AREA. MID LEVEL DRY AIR DOESN/T LOOK TO BE AN ISSUE ACROSS FAR SOUTHWEST NEBRASKA AND INTO THE PANHANDLE...AND THE INHERITED SNOW AMOUNTS AND FORECAST LOOK GOOD IN THIS AREA. SYSTEM WILL LINGER INTO CHRISTMAS MORNING...WITH SNOW LIKELY ACROSS THE SOUTHERN HALF OF WESTERN NEBRASKA BEFORE NOON. AFTER NOON THE LIFT AND SNOW CHANCES WILL DECREASE QUICKLY. GENERALLY LOOKING FOR TOTAL ACCUMULATIONS AROUND AN INCH ALONG HIGHWAY 183...AROUND 2 INCHES ALONG HIGHWAY 83...AND AROUND 3 INCHES ALONG HIGHWAY 61 WESTWARD INTO THE PANHANDLE. OVERALL WINDS WILL REMAIN AT 15 MPH OR BELOW...SO MAJOR BLOWING AND DRIFTING SNOW IS NOT EXPECTED. DID COORDINATE A POSSIBLE WINTER WEATHER ADVISORY WITH THE CHEYENNE AND RAPID CITY OFFICES...BUT DECIDED TO HOLD OFF AS IMPACTS JUST DON/T SEEM TO WARRANT AN ADVISORY AT THIS TIME. IT WILL REMAIN COLD IN THE WAKE OF THE SYSTEM TUESDAY NIGHT INTO WEDNESDAY. HIGH PRESSURE SETTLES OVER THE AREA TUESDAY NIGHT...WITH SKIES CLEARING AND FRESH SNOW COVER LEADING TO ALL AREAS DROPPING BELOW ZERO. THE NEXT SYSTEM ARRIVES ON THURSDAY. THIS IS ACTUALLY LOOKS TO BE A FAIRLY POTENT SYSTEM DYNAMICALLY...BUT MOISTURE WILL BE QUITE LIMITED IN THE WAKE OF THE CHRISTMAS SYSTEM. WILL EXPAND THE LOW CHANCE POPS ACROSS THE AREA...AS AT LEAST SOME LIGHT SNOW LOOKS POSSIBLE THURSDAY AS ISENTROPIC LIFT INCREASES. OTHERWISE CONTINUED COLD RIGHT THROUGH THE UPCOMING WEEKEND. HYDROLOGY...MINOR FLOODING DUE TO ICE JAMS CONTINUES ON THE NORTH PLATTE RIVER AT LEWELLEN AND NORTH PLATTE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...WFO LBF AVIATION...JACOBS
Hazardous weather outlook, Dec 24, 9:34 AM MST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1034 AM CST MON DEC 24 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-251645- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1034 AM CST MON DEC 24 2012 /934 AM MST MON DEC 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A STORM SYSTEM WILL MOVE OUT OF THE CENTRAL ROCKIES TODAY WITH LIGHT SNOW SPREADING ACROSS THE NEBRASKA PANHANDLE THIS AFTERNOON AND INTO THE WESTERN NEBRASKA SANDHILLS AND SOUTHWEST NEBRASKA TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LIGHT SNOW WILL CONTINUE THROUGH CHRISTMAS DAY WITH STORM TOTAL ACCUMULATIONS OF 2 TO 4 INCHES BY TUESDAY EVENING FOR THE PANHANDLE AND SOUTHWEST NEBRASKA. LESSER ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE FOR THE SAND HILLS AND THE INTERSTATE 80 CORRIDOR. DAYTIME HIGH TEMPERATURES WILL RANGE FROM 10 TO 15 DEGREES OVER WESTERN NEBRASKA CHRISTMAS DAY AND COMBINED WITH NORTH WINDS OF 5 TO 15 MPH WILL CREATE WIND CHILLS OF 5 TO 15 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
Nearby
Winter Weather Advisories in Nebraska, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.